# SDR 2002FA0001328

- Difficulty date: November 22, 2002
- Submitted: November 22, 2002
- Operation: General aviation
- Aircraft: N4241R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240606
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: MS3333
- Condition: Failed
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

"ALERT" MAGNETO IMPULSE COUPLING PAWL RIVET (RIVET ATTACHES PAWL TO IMPULSE HUB ASSEMBLY) FAILED ALLOWING PAWL TO WEDGE IN MAGNETO DRIVE GEAR CAUSING FAILURE OF DOWEL ON CRAKKSHAFT DRIVE GEAR RESULTING IN COMPLETE STOPPAGE OF ENGINE. IN ADDITION, THE MAGNETO FLANGE BROKE AWAY AT THE HOLD DOWN BRACKET.
